Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 19, 2004, 3:59 PM CDT for Bottineau County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 3:59 PM CDT (20:59 UTC)
- Expired
- May 19, 2004, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS53 KBIS 192059
SVRBIS
NDC009-192200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT WED MAY 19 2004
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF BOTTINEAU
* UNTIL 500 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BOTTINEAU...MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOTTINEAU AROUND 405 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4899 10080 4865 10071 4865 10038 4858 10020
4900 10023
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:50 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 19, 2:50 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED MAY 19 2004 .SHORT TERM... A SHORT WAVE IS SPEEDING EAST ACROSS NORTHERN ND. INFLUX OF COLD AIR AT ITS LEADING EDGE IS DESTABILIZING ATMOSPHERE ENOUGH TO CAUSE SEVERE THUNDERSTORMS WITH LARGE HAIL EARLY THIS EVENING ACROSS FAR NORTH CENTRAL FLOW SHIFTS NORTHWEST BEHIND THE WAVE AND SCATTERED PRECIP OVER THE FORECAST AREA SHOULD END BY LATE EVENING. RIDGING ON THURSDAY WILL CAUSE A RESPITE FROM THE CONVECTIVE PRECIP. THEN FLOW SHIFTS SOUTHWEST THURSDAY EVENING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY MORNING. .LONG TERM... EXTENDED FCST... SUNDAY MORNING THROUGH WEDNESDAY WILL CONTINUE TO BE DOMINATED BY AN UPPER LEVEL LOW OVER THE WEST COAST. THE LOW WILL KEEP ND IN A SOUTHWEST FLOW ALOFT. CONSEQUENTLY WILL KEEP A CHANCE OF PRECIP IN THE FORECAST THROUGH THE PERIOD AND DAYTIME TEMPS WILL BE AT OR BELOW NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL AND NORTHEAST ND THROUGH 01Z. && LM/TSW
Hazardous weather outlook, May 19, 3:00 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED MAY 19 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190955- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 300 AM CDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHULZ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:24 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 51 min |
| May 19, 4:24 PM CDT | Tornado Warning | BIS | Pierce, Rolette | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.